Calculus of Variations and Geometric Measure Theory
home | mail | papers | authors | news | seminars | events | open positions | login

V. Crismale

On the approximation of $SBD$ functions and some applications

created by crismale on 08 Jun 2018
modified on 13 Dec 2019

[BibTeX]

Published Paper

Inserted: 8 jun 2018
Last Updated: 13 dec 2019

Journal: SIAM J. Math. Anal.
Volume: 51
Number: 6
Pages: 5011-5048
Year: 2019
Doi: 10.1137/18M119522X

ArXiv: 1806.03076 PDF

Abstract:

Three density theorems for three suitable subspaces of $SBD$ functions, in the strong $BD$ topology, are proven. The spaces are $SBD$, $SBD^p_\infty$, where the absolutely continuous part of the symmetric gradient is in $L^p$, with $p>1$, and $SBD^p$, whose functions are in $SBD^p_\infty$ and the jump set has finite $\mathcal{H}^{n-1}$-measure. This generalises on the one hand the density result by Chambolle, 2004-2005 and, on the other hand, extends in some sense the three approximation theorems in by De Philippis, Fusco, Pratelli, 2017 for $SBV$, $SBV^p_\infty$, $SBV^p$ spaces, obtaining also more regularity for the absolutely continuous part of the approximating functions. As application, the sharp version of two $\Gamma$-convergence results for energies defined on $SBD^2$ is derived.


Download:

Credits | Cookie policy | HTML 5 | CSS 2.1